Help, bad neck cramps on ldn

leaves

Senior Member
Messages
1,193
Likes
28
Its the middle of the night and don't know what to do. I woke up with terrible neck cramps. Never had this before. I think my brain infection is flaring.
I have been on ldn 2 gm for 3 weeks and just yesterday upped to 3 gm. I think it is a reaction. Should I be worried? What should I do? Aiaiai I can't walk or move from the pain. This better be over soon.
 

spindrift

Plays With Voodoo Dollies
Messages
286
Likes
15
Hi Leaves,

I think you might want to go see a doctor. Wish I had some advice to give you.
If it is so bad that you can't wait until the morning go to the ER. But they usually
don't know what to do with CFS patients.

Hope you find help.
 

lostinthedesert

Killer, Clown, Priestess
Messages
115
Likes
1
When i last tried ldn, i had bad leg cramps that took two weeks to pass while i continued on ldn. I suggest talking with Skip at Skip's Pharmacy. He talks with many people who take ldn. Another possibility would be to line up a phone consult with an ldn literate doctor if you can't see one in person. Hope you feel better soon. S
 
Messages
577
Likes
10
What part of the neck, may I ask?

I would go back down to the lower dose.

Hopefully the pain will go away eventually but maybe an NSAID will help in the meantime.
 

leaves

Senior Member
Messages
1,193
Likes
28
Just the back of the neck. I was worried because it can be a sign of brain inflammation.
 
I've been reading up on LDN here tonight, so the experiences of others are fresh in my mind.

I would discontinue the LDN until you're back to baseline, then if you decide to restart, do it at a much lower dose (like .5mg or even .1mg).

Gradually increase the dose, like in a month or when you feel you're used to it and it's no longer doing anything.

Talk to your doctor and/or the pharmacist in the morning. Maybe take some kind of painkiller now.

It seems like a lot of people start with too high of a dose and run into adverse symptoms a couple weeks in.
 

leaves

Senior Member
Messages
1,193
Likes
28
thanks all. I'll try to get to dr klimas tmw, she is so hard to reach though... NSAID is a good idea but... I am salicylate intolerant so idont think that's safe
 

leaves

Senior Member
Messages
1,193
Likes
28
AAAAH neck still killing me.
But I am still alive so I guess it is no menginitis.

Isn't it miraculous all this BS we have to face in this crazy illness. I just want a properly defined and well behaved disease!! Is that so much to ask for..
GRRrrrr
 
Messages
164
Likes
3
Location
UK
Hi Leaves
I looked back on my LDN diary & noticed I had an excrutiating pain in my neck for 4 days. For a couple of nights I couldn't lie down as it hurt so bad & had to sleep sitting up.

I hadn't had specific neck pains with FM previously but as pains are a constant "suprise" it was easy enough to think of it as FM. But maybe considering your experience it could have been LDN. It did go away.

I've had some weird things that are definitely down to LDN - such as some strange under skin itching / rashes.

I would stop for a while & then go down to a small dose and work your way up slowly.

Capsaicin cream may help with the pain - there's a thread on the board somewhere on that.

Hope you feel better soon
Diva

AAAAH neck still killing me.
But I am still alive so I guess it is no menginitis.

Isn't it miraculous all this BS we have to face in this crazy illness. I just want a properly defined and well behaved disease!! Is that so much to ask for..
GRRrrrr
 

leaves

Senior Member
Messages
1,193
Likes
28
Oooh Diva you don't know how happy this message makes me!! SOmeone that lived to tell about this symptom !! :)
Did you continue with the ldn?
Did it help you ldn? and with what? cognitive/ energy ?
I dont want to stop it if I dont have to. Also I only have 3 mg pills left, so it is that or nothin I guess..
 

leaves

Senior Member
Messages
1,193
Likes
28
hmmm got a call from Klimas office, couldnt get hold of her but said that the painful and stiff neck was unlikely to be caused by ldn... as it is a pain killer. Hmmm too much coincidence for me. Oh well they told me to continue so thats what i'll do.
 
Messages
577
Likes
10
Hi leaves,

Pain in the back of the neck and brain inflammation seem to be extremely common when starting antivirals. It can also happen starting an immune modulator too. Some people have described it as pain in their "brainstem" and it was interesting to note that in the monkey model of XMRV infection, the brainstem is where they found XMRV. Anyway, this condition doesn't seem to be life threatening. Is LDN the first immune/viral treatment you have taken? I would go back to 2mg for awhile and then maybe try 2.5mg instead before going up to 3mg.
 

leaves

Senior Member
Messages
1,193
Likes
28
Ha thanks for your message. Must admit I was worried about it, google can be very bad for the nerves...
Have used OLE, some eye pain, but nothing like this. (also inosine but that doesnt do nothing for me) oh and acyclovir, which gave me shingles...
But now I know all this im okay with it. Dont mind pain if it is going to make me better. I only have 3 mg now, finished the 2 mg caps, so thats what ill take. Hope my system adjust soon.
 
Messages
164
Likes
3
Location
UK
Hi Leaves
I'm glad I made someone happy!!

I've only been on LDN for 5 weeks. I had to back down to a minute dose and have just worked up to 1.5mg/ml.

So it's too early & still too low a dose to say if it's helping me much although sleep is better.

You know you can make up your own liquid LDN with the pills. I wrote about it on the main LDN thread if you want to head over there to have a look. That way you can regulate how much you take and back down if you find it too much.
I was prescribed the liquid so I've been able to take as little as 0.1mg/ml - yes that small!

Hope you feel better soon & good luck

Diva
Oooh Diva you don't know how happy this message makes me!! SOmeone that lived to tell about this symptom !! :)
Did you continue with the ldn?
Did it help you ldn? and with what? cognitive/ energy ?
I dont want to stop it if I dont have to. Also I only have 3 mg pills left, so it is that or nothin I guess..
 

leaves

Senior Member
Messages
1,193
Likes
28
Hey Diva,

I see you posted a lot on it! But why exactly did you have to cut the dosage?
Liquid seems much better than capsules, yes.
I took my 3 mg again, was a bit scared for getting even worse, but the neckpain is less today. Still painful but tolerable. I always have the feeling that if you hit some kind of infection that you should stick to the treatment, but maybe thats nonsense I don't know.
 
Messages
164
Likes
3
Location
UK
hi Leaves
I started with 1.5ml and had very painful stomach cramps that kept me awake and lasted all day. I hung on for a couple of days but was advised by the LDN Research Trust to cut back to a minute dose.

She said it's best to keep going at a very low dose so your body can adjust to LDN. Even when things get bad don't stop it but go down to a minute dose. She said if you stop it's like starting again. But I know some people do take breaks.

So I went down to 0.1ml and then raised it slowly. I'm now on 1.5ml and have had odd occassions of the stomach cramps but not nearly as bad.

I've read on various other boards that old pains / bugs / viruses are activated when you start LDN.

I've had a month long virus & odd rashes. My GP said this was pure co-incidence but I have a feeling it is LDN. I'm battling though. I wouldn't advise people to battle through as we are all different and any virus / new symptom should be taken seriously.

So consider the option of making your own LDN liquid so you can play with the doses especially if you hit a bad patch but don't ignore any problems & put it down to LDN.

Best wishes
Diva

Hey Diva,

I see you posted a lot on it! But why exactly did you have to cut the dosage?
Liquid seems much better than capsules, yes.
I took my 3 mg again, was a bit scared for getting even worse, but the neckpain is less today. Still painful but tolerable. I always have the feeling that if you hit some kind of infection that you should stick to the treatment, but maybe thats nonsense I don't know.
 

leaves

Senior Member
Messages
1,193
Likes
28
Yes! Isn't that weird!
I had it with other treatments too. For example; acyclovir activated shingles for me, and also another flu.

My theory is that these infections are lingering in the background and then when your immune system picks up, then it starts fighting them and the symptoms that are common for these infections (when you have a functioning immune system) become apparent. Interesting stuff.
 

aprilk1869

Senior Member
Messages
294
Likes
75
Location
Scotland, UK
Leaves, just wondering if you're still taking the LDN and how your neck is?

My mum officially has MS however she'd never developed the major symptoms normally associated with MS. Her symptoms are basically constant tiredness and brain fog/poor memory. A few years ago she developed a stiff neck but dealt with it through massage and heat packs.

At the beginning of this year she started Freddd's protocol however hasn't really experienced much benefit from it. Ideally I wanted her to try the large injections of b12 but I'm a bit scared about it. So a month ago she started LDN in addition to Freddd's protocol and her stiff neck just came back yesterday.

The onset for her illness was a migraine plus double vision. This could be a number of things however I've read that it can also be due to Lyme Disease. I also understand that LD is often misdiagnosed as MS. It seems many people with LD also benefit from LDN.

She's following the instructions given by Dickson's Chemist which involve slowly increasing the dosage and she also takes it twice a day.
 

leaves

Senior Member
Messages
1,193
Likes
28
Hi there,
yes im still taking it and i think it helps me. Can only advice to go super slow.